Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 1, NWS Dodge City, KS

May 29, 2015Meade County, Kansas

NWS Dodge City, KS issued this river flood warning at May 29, 2015, 3:50 PM CDT for Meade County, Kansas. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
May 29, 2015, 3:50 PM CDT (20:50 UTC)
Expired
May 30, 2015, 11:48 AM CDT
In force
20 hr
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Flood severity
Minor

County Meade County, KS

The radar

The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Crooked Creek (KS) near Englewood (ENWK1). The gauge peaked at 7.96 ft at May 29, 2015, 11:00 PM CDT.

actionminormoderate46805/2905/3005/31
Action stage
6 ft
Minor stage
6.5 ft
Moderate stage
8 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07157500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WGUS43 KDDC 292050
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Serice Dodge City KS
350 PM CDT FRI MAY 29 2015

...The National Weather Service in Dodge City, Ks has issued a flood 
warning for the following rivers in Kansas...

  The Crooked Creek Near Englewood affecting Meade County.

.Recent heavy rains have resulted in a rapid rise in river levels along
Crooked Creek. Residents along the river can expect flooding of agriculture
and rangeland along the river.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks...

Do not drive through flowing water or go around barricades.Nearly 
half of all flood fatalities are vehicle related.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

&&

KSC119-300850-
/O.NEW.KDDC.FL.W.0001.150529T2050Z-150530T1648Z/
/ENWK1.1.ER.150529T1919Z.150530T0000Z.150530T1048Z.NR/
350 PM CDT FRI MAY 29 2015

The National Weather Service in Dodge City, Ks has issued a 

* Flood Warning for 
  The Crooked Creek Near Englewood.
* until Saturday morning.
* At  3:30 PM Friday the stage was 7.1 feet.
* Flood stage is 6.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.8 feet by this 
  evening. The river will fall below flood stage early tomorrow.
* * Impact...At 8.0 feet...Expect moderate flooding along most 
  streches of Crooked Creek in southern Meade County. Both riverbanks
  will experience inundations up to 2 feet as the floodwaters 
  continue their expansion onto the floodplain.
* * Flood history...This crest compares to a previous crest of 7.9 
  feet on May 17 2003.

&&
   
LAT...LON 3714 10040 3710 10028 3702 10012 3700 10012
      3700 10020 3713 10042       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at May 29, 3:40 PM CDT, 10 minutes earlier.

Area forecast discussion, May 29, 3:40 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT FRI MAY 29 2015

...UPDATED LONG TERM DISCUSSION...

.SHORT TERM...(THIS AFTERNOON THROUGH SATURDAY)
ISSUED AT 1200 PM CDT FRI MAY 29 2015

TONIGHT:

MUCH MORE TRANQUIL SENSIBLE WEATHER IS EXPECTED FOR THIS EVENING COMPARED
TO THE LAST TWO EVENINGS. THERE WILL STILL BE A CHANCE FOR THUNDERSTORMS,
BUT THIS ACTIVITY SHOULD BE MUCH MORE LIMITED IN TERMS OF COVERAGE AND
INTENSITY. FOLLOWED A BLEND OF HRRR AND ARW GUIDANCE, WHICH SHOWS CONVECTION
MOVING ACROSS OUR NORTHERN ZONES. THERE MIGHT BE ANOTHER SHOT AT CONVECTION
TOWARDS 06Z ACROSS SOUTH-CENTRAL KANSAS AS DESCRIBED BY THE NAM. CONFIDENCE
IS LOWER IN THIS SOLUTION AS DRY AIR ADVECTS IN AND INSTABILITY BECOMES
MEDIOCRE TO NON-EXISTENT. SEVERE WEATHER IS NOT EXPECTED AS SHEAR AND
CAPE IS MARGINAL. THERE COULD BE SOME MARGINAL STORMS, BUT THAT IS ABOUT
IT. LOWS WILL BE A LITTLE BIT COOLER (UPPER 40S TO LOWER 50S) AS DRIER
AIR/LOW DEWPOINTS ADVECT IN AS ALREADY MENTIONED ABOVE.

TOMORROW:

A PRECIPITATION-FREE FORECAST IS EXPECTED TOMORROW WITH POPS AT ZERO
PERCENT. HIGHS WILL BE COOLER UNDER THE 11-16C 850-HPA AIR MASS. EXPECTING
VALUES IN THE 68-71F RANGE. WINDS WILL SLOWLY VEER AROUND TO THE EAST
BY DUSK.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 340 PM CDT FRI MAY 29 2015

SOUTHWEST KANSAS WILL BE IN A QUIETER PERIOD WEATHER-WISE DURING
THE FIRST FIRST FEW DAYS OF THE EXTENDED PERIOD. BY SATURDAY
NIGHT, THE UPPER LEVEL TROUGH CURRENTLY OVER THE NORTHERN AND
CENTRAL PLAINS WILL HAVE MOVED EAST INTO THE GREAT LAKES AND
MISSISSIPPI VALLEY. FARTHER WEST, UPPER LEVEL RIDGING WILL BE
BUILDING EAST ACROSS THE NORTHERN AND CENTRAL ROCKIES INTO THE
ADJACENT HIGH PLAINS. SURFACE HIGH PRESSURE WILL BE EXTENDING FROM
THE MIDWEST INTO THE CENTRAL AND SOUTHERN PLAINS. THE COOL HIGH
PRESSURE WILL RESULT IN OVERNIGHT LOWS SUNDAY MORNING IN THE MID
40S TO LOW 50S. INCREASING WESTERLY FLOW ACROSS THE NORTHERN INTO
THE CENTRAL PLAINS WILL INDUCE LEE SIDE TROUGHING ALONG THE
EASTERN SLOPES OF THE NORTHERN AND CENTRAL ROCKIES. EAST OF THE
TROUGH, A STRENGTHENING PRESSURE GRADIENT WILL BRING INCREASING
SOUTHERLY WINDS TO WESTERN KANSAS ALONG WITH SOME MODEST LOW LEVEL
MOISTURE RETURN.

BY LATE SUNDAY THROUGH LATE MONDAY, A FEW OF THE MEDIUM RANGE MODELS
HINT AT SOME THUNDERSTORM POTENTIAL SOMEWHERE ACROSS THE HIGH
PLAINS GIVEN THE MOISTURE RETURN AND INCREASE IN LOW LEVEL WARM
MOIST ADVECTION. THIS TYPE OF PATTERN HOLDS TROUGH MID WEEK. LOW
LEVEL MOISTURE WILL BE INCREASING WITH TIME. THERE WILL BE
INCREASING CHANCES FOR EVENING AND NIGHTTIME MCS DEVELOPMENT
ACROSS THE CENTRAL HIGH PLAINS AS THE LOW LEVEL JET HELPS FOCUS
THUNDERSTORM DEVELOPMENT. BETTER CHANCES FOR MCS DEVELOPMENT MAY
BE FOCUSED MORE OVER NEBRASKA AND POSSIBLY NORTHERN KANSAS WHERE
THE NOSE OF THE LOW LEVEL JET WILL BE LOCATED. THE ATMOSPHERE MAY
REMAIN BETTER CAPPED FARTHER SOUTH ACROSS WESTERN KANSAS, KEEPING
THUNDERSTORMS MORE ISOLATED.

TOWARD NEXT WEEKEND, THE MODELS SHOW AN UPPER LEVEL TROUGH
REDEVELOPING OVER THE WESTERN CONUS WITH UPPER FLOW TURNING MORE
SOUTHWESTERLY OVER THE CENTRAL HIGH PLAINS. THE ECMWF IS MORE
AMPLIFIED WITH THIS PATTERN THAN THE GFS BUT EITHER WAY, THIS
PATTERN COULD BRING INCREASING CHANCES FOR THUNDERSTORMS AND
HEAVY RAIN ACROSS WESTERN KANSAS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1200 PM CDT FRI MAY 29 2015

CIGS WILL BE VFR ACROSS THE TERMINALS THROUGH THIS AFTERNOON AND TONIGHT.
CIGS WILL MOST LIKELY LOWER TO MVFR THROUGH THE OVERNIGHT IN ASSOCIATION
WITH POST FRONTAL UPSLOPE STRATUS. A RETURN TO VFR IS EXPECTED TOWARDS
MID MORNING. SHORT TERM GUIDANCE SUGGESTS THAT THE TERMINAL MOST LIKELY
TO SEE CONVECTION THIS EVENING IS KHYS. AS SUCH, HAVE ADDED CB/VCTS
GROUPS IN THE TAF FOR 00Z-03Z. ACTIVITY SHOULD BE FAIRLY WEAK, SO SIGNIFICANT
AVIATION IMPACTS ARE UNLIKELY. WINDS WILL BE N/NE 5-15 KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  53  70  48  77 /  30   0   0   0
GCK  51  69  49  79 /  20   0   0   0
EHA  51  70  52  83 /  20   0   0   0
LBL  52  71  50  80 /  20   0   0   0
HYS  52  69  46  77 /  40   0   0   0
P28  55  71  49  77 /  40   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SUGDEN
LONG TERM...GERARD
AVIATION...SUGDEN
Hazardous weather outlook, May 29, 2:08 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
208 PM CDT FRI MAY 29 2015

KSZ030-031-043>046-061>066-074>081-084>090-301915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
208 PM CDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDS WEATHER RISK...

  SATURDAY...
  NO HAZARDS.

  SUNDAY...
  NO HAZARDS.

  MONDAY...
  NO HAZARDS.

  TUESDAY...
  NO HAZARDS.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.

  THURSDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:38 PM CDTSpecial Weather StatementDDCScott52 min
May 29, 5:37 PM CDTSpecial Weather StatementDDCScott, Trego23 min
May 29, 6:00 PM CDTSpecial Weather StatementDDCTrego45 min
May 29, 6:04 PM CDTSpecial Weather StatementDDCScott56 min

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.